Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Leopold

Upping Minocycline dosage

Hi all. A few months ago I stopped taking minocycline (100mg/day) because it had ceased to have any discernible effect on my acne. I'm 26 next week and I still get cysts on my lips and chin. I've had this since I was 15.

The past few months have been a bumpy road- I've found that not shaving almost completely stops the acne, but last week I had enough of having hair all over my face and decided to go back on Dan's Regimen, which had been unsuccessful in the past (I'm guessing because I didn't use enough moisturiser).

Last Sunday I shaved and then continued to shave every other day, something which I've never done (regularly shaved). Every night I applied a lot of BP followed by a lot of moisturiser. My skin got really dry but I figured I'd stick it out and that my skin would get used to it.

My skin didn't get used to it and I was forced to stop using the BP, but still had to apply moisturiser.

Anyway, my skin has got really, really bad in the past couple of days. I count around 10 large spots on my upper lip and chin, and more coming every day. Put simply, this is really getting me down. I have to teach four classes tomorrow and another three on Sunday, and I'm very close to pulling a sickie for the first time since I began this job.

In desperation, I took 200mg of minocycline this morning and will continue to do so unless anyone tells me it's a really bad idea to do so. Minocylcine worked brilliantly whilst it worked, but now it's stopped. Will doubling the dose have any effect?

I really hate this. I'm sitting alone in my room now because my flatmate has his girlfriend around and I can't stand to be around any one when I look like this. It's a fucking joke that I have to deal with this shit at 26, when everyone else around me has absolutely no skin problems at all. I feel like a complete freak and I hate my body for doing this to me.

Share this post


Link to post
Share on other sites

i take 2000 mg of minocycline and i'm only 114 pounds...lol so i think you should be fine, just call your doctor to make sure. i have to say that none of the antibiotics worked for me until i was on like an extremely high dosage. it does make you sick to your stomach though. if you can handle the sickness for a couple of hours, i would say its worth it. also, i noticed i dont get as nauseated when i take it before or after i eat. good luck though :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×